Alert archive / Florida / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 59, NWS Miami, FL

June 29, 2013Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 29, 2013, 4:30 PM EDT for Palm Beach County, Florida. It was in force for 30 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2013, 4:30 PM EDT (20:30 UTC)
Expired
Jun 29, 2013, 5:00 PM EDT
In force
30 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 131 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 4:30 PM EDTTSTM WND GST 44Palm Beach, FL
Jun 29, 4:43 PM EDTTSTM WND GST 48West Palm Beach, FL
Jun 29, 4:44 PM EDTTSTM WND GST 45West Palm Beach, FL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2013-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1133 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2013-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1133 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1002 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

297 
WUUS52 KMFL 292030
SVRMFL
FLC099-292100-
/O.NEW.KMFL.SV.W.0059.130629T2030Z-130629T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
430 PM EDT SAT JUN 29 2013

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA.

* UNTIL 500 PM EDT

* AT 429 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR HAVERHILL...AND MOVING
  NORTHEAST AT 15 MPH.

* THE STORM WILL AFFECT...
  HAVERHILL...
  WEST PALM BEACH...
  PALM BEACH...
  PORT OF PALM BEACH...
  NORTH PALM BEACH...
  AND SURROUNDING COMMUNITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 58
MPH...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 2665 8003 2663 8009 2671 8014 2687 8012
      2689 8005 2687 8004 2680 8003 2666 8003
TIME...MOT...LOC 2030Z 233DEG 12KT 2669 8009

$$

10
2 follow-up statements
345 
WWUS52 KMFL 292051
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
451 PM EDT SAT JUN 29 2013

FLC099-292100-
/O.CON.KMFL.SV.W.0059.000000T0000Z-130629T2100Z/
PALM BEACH FL-
451 PM EDT SAT JUN 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR EAST CENTRAL PALM BEACH COUNTY...

AT 450 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED. DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PALM BEACH...MOVING
NORTHEAST AT 15 MPH.

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 58
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 2665 8003 2664 8007 2672 8009 2688 8009
      2689 8005 2687 8004 2680 8003
TIME...MOT...LOC 2051Z 233DEG 12KT 2673 8003

$$

10
941 
WWUS52 KMFL 292057
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
457 PM EDT SAT JUN 29 2013

FLC099-292107-
/O.EXP.KMFL.SV.W.0059.000000T0000Z-130629T2100Z/
PALM BEACH FL-
457 PM EDT SAT JUN 29 2013

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PALM BEACH COUNTY
WILL EXPIRE AT 500 PM EDT...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS
WEAKENED. THUS THE THUNDERSTORM WARNING WILL EXPIRE AT 500 PM EDT.

LAT...LON 2665 8003 2664 8007 2672 8009 2688 8009
      2689 8005 2687 8004 2680 8003
TIME...MOT...LOC 2057Z 233DEG 12KT 2674 8001

$$

10

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:26 PM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jun 29, 2:26 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
226 PM EDT SAT JUN 29 2013

.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...
THE FORECAST IN THIS PERIOD IN NOT NECESSARILY AN EASY ONE. THE
GLOBAL MODELS ARE IN VERY GOOD AGREEMENT IN SHOWING A LARGE
BLOCKING PATTERN DEVELOPING ACROSS NORTH AMERICA THIS WEEKEND BUT
THE AFFECTS OF THIS ON SOUTH FLORIDA IS A PROBLEM. A MASSIVE MID
LEVEL RIDGE IS PARKED OVER THE DESERT SOUTHWEST AND A POWERFUL MID
LEVEL RIDGE WILL BE CUTTING OFF OVER THE MID MISSISSIPPI VALLEY ON
SUNDAY THROUGH MONDAY WHILE A LARGE RIDGE IS OVER THE ATLANTIC. AT
THE SURFACE, A FRONTAL BOUNDARY WILL SLOWLY SAG SOUTH OVER THE
EASTERN U.S. THROUGH THE WEEKEND INTO EARLY NEXT WEEK WHILE A
RIDGE WILL BE LOCATED OVER THE FLORIDA STRAITS. AS THE TROUGH
DEEPENS OVER THE EASTERN STATES, DEEP LAYER MOISTURE WILL BE ON
THE INCREASE ACROSS SOUTH FLORIDA WITH A DEEP SOUTH TO SOUTHWEST
FLOW DEVELOPING. THE PWAT THIS MORNING FROM THE 12Z MFL SOUNDING
WAS 1.83 INCHES AND FORECAST SOUNDINGS ARE SHOWING THIS GOING UP
TO OVER TWO INCHES BY SUNDAY AFTERNOON THROUGH MONDAY. THE AVERAGE
PWAT FOR LATE JUNE ACROSS SOUTH FLORIDA IS JUST OVER 1.75 INCHES
SO THIS PLACES US JUST ABOVE THE 75TH PERCENTILE WHEN COMPARING IT
TO THE AVERAGES BUT BELOW CRITICAL LEVELS THAT WOULD ALERT YOU TO
FLOODING RAINS. THE STEERING FLOW WILL BE SSW-NNE SO THE GREATEST
CHANCES OF THE HEAVIER RAINS WOULD BE OVER THE INTERIOR AND EAST
COAST METRO REGIONS. ALL OF THIS IS WHAT LEADS INTO THE
TROUBLESOME FORECAST FOR THIS PERIOD. A SURFACE TROUGH THAT HAD
BEEN OVER THE NORTHWEST BAHAMAS AND FORECAST TO INTERACT WITH THE
MOISTURE HAS FALLEN APART. IN ADDITION, THE MAIN ENERGY FROM THE
TROUGH WILL REMAIN WELL NORTH OF THE REGION. ANOTHER FACTOR WILL
BE THE AMOUNT OF CLOUD COVER THAT WILL EXIST ON SUNDAY INTO
MONDAY. GUIDANCE SUGGESTS THERE WILL BEGIN TO BE AN ABUNDANCE OF
CLOUD COVER LIMITING THE DIURNAL HEATING ALONG WITH ONLY MARGINAL
INSTABILITY AND WEAK MID LEVEL LAPSE RATES. ALSO, THE MOST AMOUNT
OF RAINFALL THAT ANY OF THE MODELS DEPICT ARE AERIAL COVERAGE OF
AROUND ONE INCH WHICH WOULD TRANSLATE TO POSSIBLE TWO TO THREE
INCHES IN ISOLATED LOCATIONS. THAT IS NOT AN IMPRESSIVE TOTAL FOR
SOUTH FLORIDA AND WOULD LEAD TO TYPICAL LOCAL URBAN TYPE
FLOODING. TO SUMMARIZE, IT DOES INDEED LOOK LIKE AN INCREASED RAIN
THREAT WITH NUMEROUS SHOWERS AND POSSIBLE LOCALIZED HEAVIER RAIN BUT
IT WILL REALLY DEPEND ON THE LOW LEVEL INSTABILITY WITH THE
DIURNAL CYCLE AS TO THE CHANCES FOR HEAVIER RAIN DEVELOPING IN
THUNDERSTORMS. THE FORECAST WILL REMAIN UNCHANGED BUT THERE IS
SOME UNCERTAINTY ABOUT HOW WIDESPREAD THE ACTIVITY MIGHT BE.

.LONG TERM (TUESDAY THROUGH SATURDAY)...
THE SYNOPTIC PATTERN WILL BEGIN TO RETROGRADE TO THE WEST ON
TUESDAY WITH THE RIDGE BUILDING BACK ACROSS THE FLORIDA PENINSULA
THROUGH THE END OF THE WEEK. THIS WILL SHIFT BACK TO A DEEP EAST
TO SOUTHEAST FLOW WITH BETTER CHANCES FOR SEEING RAINFALL IN THE
INTERIOR AND SOUTHWEST COAST. THERE WILL ALSO BE SOME DRYING
TAKING PLACE WITH PWAT GOING BACK DOWN BELOW TWO INCHES SO A MORE
TYPICAL SUMMER TYPE PATTERN GOING INTO THE FOURTH OF JULY WEEKEND.

&&

.AVIATION...
AFTERNOON CONVECTION WILL CONTINUE TO BUILD ACROSS THE INTERIOR
AND MOVE TOWARDS THE EAST COAST TERMINALS THROUGH 00Z. THERE COULD
BE SOME BRIEF MVFR/IFR CIG AND VSBY BUT TIMING AT ANY LOCATION
DIFFICULT SO PLACED TEMPO GROUPS IN THE TAFS BUT LEFT OUT MENTION
OF LOWER CONDITIONS AS TIMING WILL CONFINED TO 10-15 MINUTES IF IT
OCCURS AT ALL. ACTIVITY WILL MOVE OFF THE COAST THIS EVENING BUT
WITH INCREASING MOISTURE OVER THE NEXT 24 HOURS THERE COULD BE SOME
SHRA DURING THE NIGHT MOVE ONSHORE JUST ABOUT ANYWHERE.

&&

.MARINE...
SOUTHERLY WIND WILL CONTINUE TO BE ON THE INCREASE THROUGH THE
WEEKEND AND COULD REACH 15-20 KNOTS ON SUNDAY INTO MONDAY. THERE
WILL ALSO BE SOME SCATTERED THUNDERSTORMS MOVE OFFSHORE THIS
AFTERNOON AND EVENING WITH NUMEROUS THUNDERSTORMS POSSIBLE ON
SUNDAY AS THE MOISTURE AND INSTABILITY ALSO INCREASES ACROSS SOUTH
FLORIDA.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  76  89  77  87 / 30 80 60 60
FORT LAUDERDALE  77  89  79  87 / 30 80 60 60
MIAMI            77  89  77  87 / 30 80 60 60
NAPLES           76  89  75  86 / 30 60 40 50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...30/KOB
AVIATION/RADAR...13/SI
Hazardous weather outlook, Jun 29, 9:44 AM EDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
944 AM EDT SAT JUN 29 2013

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
300445-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
944 AM EDT SAT JUN 29 2013

...THUNDERSTORMS POSSIBLE TODAY...
...LOCALIZED URBAN FLOODING POSSIBLE IN ATLANTIC COAST METRO AREAS...
...WATERSPOUTS POSSIBLE IN ALL SOUTH FLORIDA WATERS INCLUDING LAKE OKEECHOBEE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE
EXPECTED...ESPECIALLY DURING THE AFTERNOON. THUNDERSTORMS ARE
MOST LIKELY OVER THE ATLANTIC COAST METROPOLITAN AREAS.

WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS FOR ALL MARINE
AREAS.

WIND: THE STRONGEST THUNDERSTORMS TODAY COULD PRODUCE WIND GUSTS
OF 40 TO 50 MPH.

FLOODING: TORRENTIAL DOWNPOURS MAY LEAD TO LOCALIZED URBAN
FLOODING ACROSS THE ATLANTIC COAST METROPOLITAN AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE LIKELY THROUGH AT LEAST MID-WEEK...MAINLY DURING
THE AFTERNOONS AND EVENINGS. LOCALLY HEAVY RAINFALL ASSOCIATED WITH
THIS ACTIVITY MAY LEAD TO URBAN FLOODING.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, WATERSPOUTS, AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jun 29, 2:14 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
214 PM EDT SAT JUN 29 2013

FLZ072>074-172-173-291900-
COASTAL BROWARD COUNTY FL COASTAL MIAMI DADE COUNTY FL INLAND
MIAMI-DADE COUNTY FL METRO BROWARD COUNTY FL METROPOLITAN MIAMI DADE
FL
214 PM EDT SAT JUN 29 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEASTERN
BROWARD COUNTY...NORTHEASTERN MIAMI-DADE COUNTY...FOR THE PRIMARY
IMPACTS WILL BE UP TO NICKEL SIZED HAIL AND GUSTY WINDS OF 45 TO 55
MPH...

* UNTIL 300 PM EDT

* AT 209 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OPA-LOCKA
  TO DORAL...AND MOVING NORTHEAST AT 15 MPH.

* THE LINE OF STORMS WILL AFFECT...
  OPA-LOCKA...
  NORTH MIAMI...
  HIALEAH GARDENS...
  SUN LIFE STADIUM...
  NORTH MIAMI BEACH...
  IVES ESTATES...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE UP TO NICKEL SIZED HAIL AND GUSTY WINDS
OF 45 TO 55 MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2589 8017 2567 8030 2572 8049 2598 8041
      2608 8030 2606 8011
TIME...MOT...LOC 1814Z 211DEG 12KT 2591 8026 2583 8036

SI
Local storm report, Jun 29, 3:02 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
302 PM EDT SAT JUN 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 PM     TSTM WND GST     OPA-LOCKA               25.90N 80.26W
06/29/2013  M60.00 MPH       MIAMI-DADE         FL   ASOS

            A THUNDERSTORM PRODUCED A WIND GUST OF 60 MPH AT OPA
            LOCKA AIRPORT.

&&

CARACOZZA
Local storm report, Jun 29, 3:27 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
327 PM EDT SAT JUN 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 PM     TSTM WND GST     OPA-LOCKA               25.90N 80.26W
06/29/2013  M57.00 MPH       MIAMI-DADE         FL   FIRE DEPT/RESCUE

            THE MIAMI DADE FIRE RESCUE AT OPA LOCKA AIRPORT REPORTED
            THAT A THUNDERSTORM PRODUCED A WIND GUST OF 57 MPH.

&&

CARACOZZA
Special weather statement, Jun 29, 3:37 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
337 PM EDT SAT JUN 29 2013

FLZ073-074-173-292000-
COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN
MIAMI DADE FL
337 PM EDT SAT JUN 29 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL MIAMI-DADE
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH...

* UNTIL 400 PM EDT

* AT 336 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 5 MILES SOUTHWEST OF INTERSECTION KROME AND
  KENDALL DRIVE...AND MOVING NORTHEAST AT 20 MPH.

* THE STORM WILL AFFECT...
  INLIKITA...
  INTERSECTION KROME AND KENDALL DRIVE...
  KENDALE LAKES...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2590 8046 2564 8031 2552 8057 2567 8068
TIME...MOT...LOC 1937Z 239DEG 18KT 2565 8053

10
Special weather statement, Jun 29, 3:49 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
349 PM EDT SAT JUN 29 2013

FLZ067-068-071-072-168-292015-
COASTAL PALM BEACH COUNTY FL INLAND BROWARD COUNTY FL INLAND PALM
BEACH COUNTY FL METRO BROWARD COUNTY FL METRO PALM BEACH COUNTY FL
349 PM EDT SAT JUN 29 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN
BROWARD COUNTY...SOUTHEASTERN PALM BEACH COUNTY...FOR FREQUENT TO
EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO
NICKEL-SIZED HAIL...

* UNTIL 415 PM EDT

* AT 345 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR PARKLAND...AND MOVING NORTHEAST AT 20 MPH.

* THE STORM WILL AFFECT...
  PARKLAND...
  SANDALFOOT COVE...
  SOUTH COUNTY REGIONAL PARK...
  WHISPER WALK...
  BOCA RATON EQUESTRIAN CENTER...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2646 8005 2620 8023 2626 8041 2661 8027
      2651 8004
TIME...MOT...LOC 1950Z 208DEG 17KT 2633 8027

10
Special weather statement, Jun 29, 4:15 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
415 PM EDT SAT JUN 29 2013

FLZ067-068-071-072-168-172-292100-
COASTAL BROWARD COUNTY FL COASTAL PALM BEACH COUNTY FL INLAND BROWARD
COUNTY FL INLAND PALM BEACH COUNTY FL METRO BROWARD COUNTY FL METRO
PALM BEACH COUNTY FL
415 PM EDT SAT JUN 29 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN
BROWARD COUNTY...EASTERN PALM BEACH COUNTY...FOR FREQUENT TO
EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO
NICKEL-SIZED HAIL...

* UNTIL 500 PM EDT

* AT 411 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTH
  COUNTY AIRPORT TO GREENACRES CITY TO CORAL SPRINGS...AND MOVING
  NORTHEAST AT 20 MPH.

* THE LINE OF STORMS WILL AFFECT...
  FLORIDA GARDENS...
  JUPITER FARMS...
  PHILO FARMS...
  BOCA RATON EQUESTRIAN CENTER...
  BOCA WEST...
  BOCA RATON...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2655 8004 2633 8006 2626 8033 2656 8023
      2696 8034 2696 8015 2698 8014 2698 8008
      2693 8006 2680 8003 2663 8003 2660 8004
      2659 8003 2655 8003
TIME...MOT...LOC 2015Z 220DEG 19KT 2688 8017 2663 8016
          2631 8027

10

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 8:15 PM EDTSpecial Weather StatementMFLPalm Beach30 min
Jun 28, 8:38 PM EDTAreal Flood AdvisoryMFLPalm Beach112 min
Jun 29, 4:55 AM EDTSpecial Marine WarningMFL95 min
Jun 29, 4:58 AM EDTSpecial Weather StatementMFLPalm Beach62 min
Jun 29, 2:14 PM EDTSpecial Weather StatementMFLMiami-Dade46 min
Jun 29, 2:42 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade33 min
Jun 29, 2:46 PM EDTAreal Flood AdvisoryMFLMiami-Dade59 min
Jun 29, 3:37 PM EDTSpecial Weather StatementMFLMiami-Dade23 min
Jun 29, 3:49 PM EDTSpecial Weather StatementMFLBroward26 min
Jun 29, 4:15 PM EDTSpecial Weather StatementMFLPalm Beach45 min
Jun 29, 4:35 PM EDTSpecial Marine WarningMFL55 min

Nearby

Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.